Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jul 12, 2021, 2:13 PM CDT for Houston County, Alabama. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2021, 2:13 PM CDT (19:13 UTC)
- Expired
- Jul 12, 2021, 3:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Tallahassee, FL
County Houston County, AL
The radar
The Ft Rucker radar (KEOX), 28 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1382 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 910 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
349
WWUS82 KTAE 121913
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
213 PM CDT Mon Jul 12 2021
ALZ069-122000-
Houston AL-
213 PM CDT Mon Jul 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HOUSTON COUNTY UNTIL
300 PM CDT...
At 213 PM CDT, Doppler radar was tracking a strong thunderstorm over
Cowarts, or near Dothan, moving north at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Dothan, Taylor, Kinsey, Ashford, Cowarts, Webb, Columbia, Rehobeth,
Avon, Memphis, Sigma, Pearce, Enon, Lovetown, Wilson Mill, Barber,
Olympia Spa Resort, Keytons, Pleasant Plains and Ardilla.
LAT...LON 3131 8512 3108 8526 3110 8548 3129 8543
3129 8542 3131 8542
TIME...MOT...LOC 1913Z 199DEG 15KT 3118 8533
$$
42-DVDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 12, 1:46 PM CDT, 27 minutes earlier.
Area forecast discussion, Jul 12, 1:46 PM CDT, 27 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
246 PM EDT Mon Jul 12 2021
.NEAR TERM [Through Tuesday]...
A moist environment is in place today with the 12z KTAE sounding
showing a preciptable water value of 1.9 inches. Expect scattered to
numerous showers and thunderstorms to continue across the area
through this evening with storm coverage gradually diminishing after
sunset. A few stronger storms cannot be ruled out as an upper low
east of the area drifts westward with slightly cooler mid-level
temperatures. As such, the SPC has a marginal risk of severe weather
across the area today with gusty winds the main threat and perhaps
some hail. Overnight lows tonight will generally be in the lower 70s.
On Tuesday, expect a similar pattern to today with scattered to
numerous showers and thunderstorms from late morning through the
afternoon. Highs will generally be in upper 80s to lower 90s.
.SHORT TERM [Tuesday Night Through Thursday]...
Overall wet pattern will continue into Wednesday, as a weak
tropical wave crosses the area Wednesday into Thursday. The wave
will bring a fresh slug of moisture into the tri-state area, with
PWATs pushing above 2 inches for much of the area. Expect activity
to increase from southeast to northwest through the day on
Wednesday, with another day of elevated PoPs on Thursday.
.LONG TERM [Thursday night Through Monday]...
The influence of the tropical wave should diminish by Friday, with
the deep layer moistening decreasing as the subtropical ridge
builds back over the region. This should lead to a bit less
coverage of afternoon showers and storms from Friday through the
weekend. Warmer temperatures will be on the way, as well, with
some mid 90s possible Saturday and Sunday.
&&
.AVIATION...
[Through 18Z Tuesday]
Scattered to numerous showers and thunderstorms will affect the
area through this evening with activity diminishing after sunset.
Gusty winds are likely near storms. Some IFR ceilings are possible
late tonight around DHN.
&&
.MARINE...
Relatively light southeasterly flow is forecast to continue
through much of the week, with winds remaining below 15 knots and
seas in the 1 to 3 foot range.
&&
.FIRE WEATHER...
There are minimal fire weather concerns expected for the next
several days with wet conditions in place.
&&
.HYDROLOGY...
The Fenholloway River at Foley and Steinhatchee both continue in
minor flood stage this morning but are on a downward trend. The
Suwannee River at Rock Bluff and Manatee Springs continue to rise
and may reach minor flood stage late this week. Otherwise, a few
additional rivers remain in action stage. While we are in a more
active pattern, widespread rainfall amounts will be around 0.5-1.0
inch. These widespread values are not anticipated to cause
additional concerns, however, isolated higher values are expected
though and these higher amounts may lead to localized minor
flooding, particularly with higher rain rates and training.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 72 91 73 90 73 / 20 60 30 70 30
Panama City 74 88 74 87 74 / 20 50 20 70 30
Dothan 70 89 71 90 72 / 30 60 20 60 20
Albany 72 92 72 92 73 / 30 60 20 50 20
Valdosta 70 92 71 90 72 / 30 50 20 70 20
Cross City 72 92 72 89 72 / 30 60 30 80 30
Apalachicola 75 86 76 86 75 / 20 40 40 70 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Bay-South
Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...DVD
SHORT TERM...Camp
LONG TERM...Camp
AVIATION...DVD
MARINE...Camp
FIRE WEATHER...DVD
HYDROLOGY...FieuxIn the hours before
Special weather statement, Jul 12, 1:34 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
234 PM EDT Mon Jul 12 2021
FLZ019-121915-
Madison FL-
234 PM EDT Mon Jul 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MADISON COUNTY UNTIL
315 PM EDT...
At 234 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Dowling Park, or 12 miles southeast of Madison,
moving northwest at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Madison, Lee, Moseley Hall, Ebb, Sirmans and Hopewell.
LAT...LON 3037 8319 3035 8319 3035 8321 3031 8321
3029 8323 3026 8324 3026 8347 3030 8347
3030 8370 3054 8357 3038 8318
TIME...MOT...LOC 1834Z 115DEG 15KT 3030 8333
42-DVDSpecial weather statement, Jul 12, 1:38 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
238 PM EDT Mon Jul 12 2021
GAZ142-143-121930-
Miller GA-Early GA-
238 PM EDT Mon Jul 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MILLER AND NORTHEASTERN
EARLY COUNTIES UNTIL 330 PM EDT...
At 238 PM EDT, Doppler radar was tracking a strong thunderstorm near
Colquitt, moving north at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Colquitt, Blakely, Arlington, Douglasville, Centerville, Damascus,
Mayhaw, Boykin, Cuba, Enterprise, Harmony Church Rd/hwy 45, Early Co
A/p, Old Damascus, Jeterville, Hentown and Rowena.
LAT...LON 3144 8479 3143 8464 3109 8467 3108 8488
3144 8495 3145 8479
TIME...MOT...LOC 1838Z 176DEG 15KT 3117 8478
42-DVDLocal storm report, Jul 12, 2:03 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
303 PM EDT MON JUL 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG 1 NE OZARK 31.46N 85.64W
07/12/2021 DALE AL 911 CALL CENTER
TREE DOWN.
&&
PCSpecial weather statement, Jul 12, 2:03 PM CDT, 10 minutes before
Special Weather Statement National Weather Service Tallahassee FL 203 PM CDT Mon Jul 12 2021 ALZ066-121930- Dale AL- 203 PM CDT Mon Jul 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DALE COUNTY UNTIL 230 PM CDT... At 203 PM CDT, Doppler radar was tracking a strong thunderstorm over Ariton, or 10 miles north of Ozark, moving north at 15 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Ariton, Beamon, Greater Salem Church, Dill, Dillard, Phillips Crossroads, Hwy 231 Pea River Bridge, Rocky Head, Arguta and Marley Hill. LAT...LON 3162 8556 3149 8559 3150 8579 3162 8579 TIME...MOT...LOC 1903Z 183DEG 14KT 3157 8569 42-DVD
Special weather statement, Jul 12, 2:12 PM CDT, 1 minute before
Special Weather Statement
National Weather Service Tallahassee FL
312 PM EDT Mon Jul 12 2021
GAZ123-122000-
Calhoun GA-
312 PM EDT Mon Jul 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR CALHOUN COUNTY IN SOUTHWESTERN
GEORGIA UNTIL 400 PM EDT...
At 312 PM EDT, Doppler radar was tracking a strong thunderstorm over
Arlington, or 10 miles southwest of Morgan, moving north at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Morgan, Edison, Arlington, Leary, Commissary Hill, Turman,
Parksville, Moye, Cordrays Mill and Dickey.
LAT...LON 3163 8462 3164 8460 3162 8459 3164 8458
3162 8458 3162 8445 3143 8456 3144 8479
3147 8481 3150 8480 3150 8481 3149 8482
3155 8482 3156 8480 3157 8482 3159 8483
3162 8482 3162 8466 3164 8465
TIME...MOT...LOC 1912Z 199DEG 15KT 3142 8470
42-DVDSpecial weather statement, Jul 12, 2:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
213 PM CDT Mon Jul 12 2021
ALZ069-122000-
Houston AL-
213 PM CDT Mon Jul 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HOUSTON COUNTY UNTIL
300 PM CDT...
At 213 PM CDT, Doppler radar was tracking a strong thunderstorm over
Cowarts, or near Dothan, moving north at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Dothan, Taylor, Kinsey, Ashford, Cowarts, Webb, Columbia, Rehobeth,
Avon, Memphis, Sigma, Pearce, Enon, Lovetown, Wilson Mill, Barber,
Olympia Spa Resort, Keytons, Pleasant Plains and Ardilla.
LAT...LON 3131 8512 3108 8526 3110 8548 3129 8543
3129 8542 3131 8542
TIME...MOT...LOC 1913Z 199DEG 15KT 3118 8533
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 8:17 AM CDT | Special Marine Warning | TAE | 58 min | |
| Jul 12, 10:04 AM CDT | Special Weather Statement | TAE | Madison | 41 min |
| Jul 12, 10:18 AM CDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 37 hr |
| Jul 12, 11:19 AM CDT | Special Weather Statement | TAE | Calhoun | 41 min |
| Jul 12, 12:45 PM CDT | Special Weather Statement | TAE | Holmes | 45 min |
| Jul 12, 1:34 PM CDT | Special Weather Statement | TAE | Madison | 41 min |
| Jul 12, 5:01 PM CDT | Special Weather Statement | TAE | Lafayette | 44 min |
| Jul 12, 6:56 PM CDT | Special Weather Statement | TAE | Jackson | 34 min |
| Jul 12, 10:34 AM CDT | Special Weather Statement | TAE | Lowndes | 41 min |
| Jul 12, 12:42 PM CDT | Special Weather Statement | TAE | Seminole | 48 min |
| Jul 12, 1:06 PM CDT | Special Weather Statement | TAE | Miller, Seminole | 39 min |
| Jul 12, 1:38 PM CDT | Special Weather Statement | TAE | Early, Miller | 52 min |
| Jul 12, 2:12 PM CDT | Special Weather Statement | TAE | Calhoun | 48 min |
| Jul 12, 2:16 PM CDT | Special Weather Statement | TAE | Clay | 44 min |
| Jul 12, 2:39 PM CDT | Special Weather Statement | TAE | Clay, Quitman | 66 min |
| Jul 12, 2:42 PM CDT | Special Weather Statement | TAE | Lowndes | 48 min |
| Jul 12, 3:11 PM CDT | Special Weather Statement | TAE | Lee, Worth | 49 min |
| Jul 12, 3:17 PM CDT | Special Weather Statement | TAE | Lanier, Lowndes | 43 min |
| Jul 12, 3:23 PM CDT | Severe Thunderstorm Warning | TAE | Berrien, Cook, Lanier, Lowndes | 37 min |
| Jul 12, 3:50 PM CDT | Severe Thunderstorm Warning | TAE | Berrien, Colquitt, Cook, Lowndes, Tift | 40 min |
| Jul 12, 4:04 PM CDT | Special Weather Statement | TAE | Lee | 41 min |
| Jul 12, 4:10 PM CDT | Special Weather Statement | TAE | Berrien | 35 min |
| Jul 12, 4:23 PM CDT | Special Weather Statement | TAE | Berrien, Irwin, Tift | 52 min |
| Jul 12, 1:04 PM CDT | Special Weather Statement | TAE | Dale | 41 min |
| Jul 12, 1:26 PM CDT | Severe Thunderstorm Warning | TAE | Dale, Houston | 38 min |
| Jul 12, 2:03 PM CDT | Special Weather Statement | TAE | Dale | 27 min |
| Jul 12, 2:28 PM CDT | Special Weather Statement | TAE | Henry | 32 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.